Alert archive / New Mexico / Wind Advisories in 2008
Wind Advisory 1, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Jan 7, 2008, 5:44 AM MST. It took effect at Jan 7, 2008, 11:00 AM MST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2008, 5:44 AM MST (12:44 UTC)
- In effect from
- Jan 7, 2008, 11:00 AM MST
- Expired
- Jan 7, 2008, 8:00 PM MST
- In force
- 9 hr
- Issued by
- NWS El Paso, TX
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KEPZ 071244 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 544 AM MST MON JAN 7 2008 ...STRONG WINDS POSSIBLE FOR PORTIONS OF SOUTHERN NEW MEXICO AND FAR WEST TEXAS THIS AFTERNOON AND EARLY EVENING... .A BROAD TROUGH OF LOW PRESSURE WILL MOVE ACROSS THE STATE TODAY. STRONG WINDS ALOFT ASSOCIATED WITH THE TROUGH WILL MIX DOWN TO THE SURFACE BY MID DAY AND INCREASE WIND SPEEDS. ADDITIONALLY...THE SURFACE PRESSURE GRADIENT WILL TIGHTEN ACROSS THE STATE...ALSO INCREASING SURFACE WIND SPEEDS ACROSS THE AREA. WIND SPEEDS BETWEEN 25 AND 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED THIS AFTERNOON. AREAS OF BLOWING DUST WILL ALSO BE POSSIBLE FOR LOCATIONS ALONG THE BORDER. WINDS WILL DIMINISH THIS EVENING AS THE SYSTEM MOVES EAST. NMZ024-025-030>032-TXZ055-056-072045- /O.NEW.KEPZ.WI.Y.0001.080107T1800Z-080108T0300Z/ TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...ALAMOGORDO...MESCALERO...CLOUDCROFT... TIMBERON...LORDSBURG...DEMING...LAS CRUCES...EL PASO... SIERRA BLANCA...DELL CITY 544 AM MST MON JAN 7 2008 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING. WIND SPEEDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH BY MID DAY AND CONTINUE THROUGH THE AFTERNOON. WINDS WILL BE STRONGER ON THE EAST SLOPES OF LOCAL MOUNTAINS. AREAS OF BLOWING DUST WILL BE POSSIBLE OVER DUST PRONE AREAS OF THE LOWLAND DESERTS. WINDS WILL DIMINISH EARLY THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ LUNDEEN
2 follow-up statements
000 WWUS74 KEPZ 071959 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1259 PM MST MON JAN 7 2008 ...STRONG WINDS AND AREAS OF REDUCED VISIBILITIES IN BLOWING DUST ACROSS SOUTHERN NEW MEXICO AND FAR WEST TEXAS THIS AFTERNOON AND EARLY EVENING... .A BROAD TROUGH OF LOW PRESSURE IS MOVING ACROSS THE STATE TODAY. STRONG WINDS ALOFT ASSOCIATED WITH THE TROUGH HAVE MIXED DOWN TO THE SURFACE...INCREASING WIND SPEEDS CONSIDERABLY. WIND SPEEDS BETWEEN 25 AND 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED THIS AFTERNOON. AREAS OF BLOWING DUST WILL ALSO BE POSSIBLE FOR LOCATIONS ALONG THE BORDER...ESPECIALLY ALONG INTERSTATE 10 BETWEEN EL PASO AND LAS CRUCES...AND HIGHWAY 9 NEAR DEMING. WINDS WILL DIMINISH THIS EVENING AS THE SYSTEM MOVES EAST. NMZ024-025-030>032-TXZ055-056-080300- /O.CON.KEPZ.WI.Y.0001.000000T0000Z-080108T0300Z/ TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...ALAMOGORDO...MESCALERO...CLOUDCROFT... TIMBERON...LORDSBURG...DEMING...LAS CRUCES...EL PASO... SIERRA BLANCA...DELL CITY 1259 PM MST MON JAN 7 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH THE AFTERNOON. WINDS WILL BE STRONGER ON THE EAST SLOPES OF LOCAL MOUNTAINS. AREAS OF BLOWING DUST WILL BE POSSIBLE OVER DUST PRONE AREAS OF THE LOWLAND DESERTS...ESPECIALLY ALONG INTERSTATE 10 BETWEEN EL PASO AND LAS CRUCES...AND HIGHWAY 9 NEAR DEMING. WINDS WILL DIMINISH EARLY THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY IN THOSE AREAS PRONE TO BLOWING DUST...WHICH CAN RAPIDLY AND DRASTICALLY REDUCE VISIBILITIES. $$ PIEPER
000 WWUS74 KEPZ 072109 CCA NPWEPZ URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1259 PM MST MON JAN 7 2008 ...STRONG WINDS AND AREAS OF REDUCED VISIBILITIES IN BLOWING DUST ACROSS SOUTHERN NEW MEXICO AND FAR WEST TEXAS THIS AFTERNOON AND EARLY EVENING... .A BROAD TROUGH OF LOW PRESSURE IS MOVING ACROSS THE STATE TODAY. STRONG WINDS ALOFT ASSOCIATED WITH THE TROUGH HAVE MIXED DOWN TO THE SURFACE...INCREASING WIND SPEEDS CONSIDERABLY. WIND SPEEDS BETWEEN 25 AND 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED THIS AFTERNOON. AREAS OF BLOWING DUST WILL ALSO BE POSSIBLE FOR LOCATIONS ALONG THE BORDER...ESPECIALLY ALONG INTERSTATE 10 BETWEEN EL PASO AND LAS CRUCES...AND INTERSTATE 10 FROM DEMING TO LORDSBURG. WINDS WILL DIMINISH THIS EVENING AS THE SYSTEM MOVES EAST. NMZ024-025-030>032-TXZ055-056-080300- /O.CON.KEPZ.WI.Y.0001.000000T0000Z-080108T0300Z/ TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...ALAMOGORDO...MESCALERO...CLOUDCROFT... TIMBERON...LORDSBURG...DEMING...LAS CRUCES...EL PASO... SIERRA BLANCA...DELL CITY 1259 PM MST MON JAN 7 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH THE AFTERNOON. WINDS WILL BE STRONGER ON THE EAST SLOPES OF LOCAL MOUNTAINS. AREAS OF BLOWING DUST WILL BE POSSIBLE OVER DUST PRONE AREAS OF THE LOWLAND DESERTS...ESPECIALLY ALONG INTERSTATE 10 BETWEEN EL PASO AND LAS CRUCES...AND INTERSTATE 10 FROM DEMING TO LORDSBURG. WINDS WILL DIMINISH EARLY THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY IN THOSE AREAS PRONE TO BLOWING DUST...WHICH CAN RAPIDLY AND DRASTICALLY REDUCE VISIBILITIES. $$ PIEPER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Jan 7, 3:44 AM MST, 2 hours earlier.
Area forecast discussion, Jan 7, 3:44 AM MST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
344 AM MST MON JAN 7 2008
.SYNOPSIS...
A BROAD TROUGH OF LOW PRESSURE WILL MOVE THROUGH THE STATE TODAY
AND GENERATE HIGH MOUNTAIN SNOW SHOWERS AND STRONG WINDS ALONG THE
LOWLAND DESERTS. WINDS AND SHOWERS WILL DIMINISH TONIGHT. A WEST
FLOW ALOFT WILL MAINTAIN DRY PATTERN WITH PERIODIC HIGH CLOUDS
FOR TUESDAY THROUGH FRIDAY. AN UPPER LEVEL DISTURBANCE WILL
GENERATE BREEZY CONDITIONS ON WEDNESDAY. DAY TIME TEMPERATURES
WILL REMAIN NEAR OR SLIGHTLY ABOVE NORMALS THROUGH FRIDAY. COOLER
TEMPERATURES WILL OCCUR ON THE WEEKEND AS PART OF A NORTH FLOW.
&&
.DISCUSSION...
SATELLITE IMAGERY INDICATES A BROAD TROUGH OF LOW PRESSURE
CONTINUING TO MOVE EAST FROM THE GREAT BASIN INTO THE ROCKIES
TODAY. THE TRACK OF THE SYSTEM WILL RESULT IN A CONTINUING CHANCE
FOR SCATTERED SHOWERS FOR THE NORTHERN ZONES OF THE FORECAST AREA
AND STRONG WINDS FOR THE SOUTHERN ZONES ALONG THE BORDER. SNOW
LEVELS REMAIN HIGH...ABOVE 7000 FEET...WITH LITTLE CHANCE FOR SNOW
BELOW THAT ELEVATION. WILL KEEP PREVIOUSLY ISSUED SNOW ADVISORY
IN EFFECT WITH EMPHASIS ON SNOW ACCUMULATIONS FOR HIGHER
ELEVATIONS. LOWLAND AREAS NEAR THE MOUNTAINS WILL SEE SOME
SCATTERED LIGHT RAIN SHOWERS OFF AND ON TODAY.
STRONG SURFACE WINDS WILL BE A PROBLEM FOR ZONES ALONG THE BORDER.
WHILE THE SURFACE PRESSURE GRADIENT WILL NOT TIGHTEN UNTIL THIS
AFTERNOON...STRONGER WINDS ALOFT...ASSOCIATED WITH THE TROUGH...
WILL MIX DOWN AND ENHANCE WIND SPEEDS AND GUSTS. WITH THAT IN MIND
WILL ISSUE A LOW LEVEL WIND ADVISORY FOR THIS AFTERNOON WITH WIND
SPEEDS EXPECTED TO JUST REACH CRITERIA. BOTH SHOWERS AND WINDS
WILL DIMINISH TONIGHT AS THE TROUGH MOVES EAST.
FOR THE REMAINDER OF THE WEEK THE REGION WILL BE UNDER A WEST FLOW
ALOFT. DRY CONDITIONS SHOULD PREVAIL WITH ONLY PERIODIC HIGH
LEVEL MOISTURE AND CLOUDS STREAMING ACROSS THE AREA. A SHORT WAVE
TROUGH EMBEDDED IN THE FLOW WILL MOVE ACROSS THE STATE ON
WEDNESDAY. WHILE THERE IS LITTLE CHANCE FOR PRECIP FROM THIS
SYSTEM...INCREASED CLOUDINESS AND BREEZY CONDITIONS WILL BE
POSSIBLE. COOLER CONDITIONS WILL BE POSSIBLE THIS WEEKEND AS THE
FLOW BECOMES MORE ORIENTED FROM THE NORTH. THIS WILL ALLOW COLD
FRONTS INTO THE REGION THAT WILL LOWER TEMPERATURES FOR SATURDAY
THROUGH THE FIRST PART OF NEXT WEEK.
&&
.AVIATION...VALID 07/12Z-08/12Z
GENERALLY VFR CONDITIONS THROUGH PERIOD. AREAS OF MVFR AND IFR
OVER THE MOUNTAINS DUE LOW CIGS AND VSBY IN SCATTERED SNOW
SHOWERS. MTN TOPS NEAR KTCS AND KSVC MAY BE OBSCURED. STRONG
SURFACE WINDS WITH PATCHES OF BLOWING DUST THIS AFTERNOON OVER
LOWLAND DESERTS ALONG THE BORDER. POSSIBLE LLWS AND MODERATE
TURBULENCE DUE TO STRONG WINDS ALOFT.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 60 39 57 35 63 / 20 10 0 0 0
SIERRA BLANCA TX 60 38 57 33 62 / 10 10 0 0 0
LAS CRUCES 59 36 55 33 61 / 20 10 0 0 0
ALAMOGORDO 54 34 56 30 58 / 30 20 0 0 0
CLOUDCROFT 35 25 44 21 40 / 30 30 0 0 0
TRUTH OR CONSEQUENCES 57 33 56 29 60 / 30 20 0 0 0
SILVER CITY 45 33 48 24 51 / 40 20 0 0 0
DEMING 56 36 55 31 60 / 20 10 0 0 0
LORDSBURG 53 33 54 30 59 / 30 10 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...WIND ADVISORY FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING
FOR NMZ024-025-030>032.
SNOW ADVISORY UNTIL 5 PM MST THIS AFTERNOON FOR NMZ022-025.
TX...WIND ADVISORY FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING
FOR TXZ055-056.
&&
04/04Hazardous weather outlook, Jan 6, 7:47 AM MST, 21 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 747 AM MST SUN JAN 6 2008 NMZ022>025-030>032-TXZ055-056-071500- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 747 AM MST SUN JAN 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT. A BROAD TROUGH OF LOW PRESSURE WILL GENERATE SCATTERED SNOW SHOWERS FOR THE SOUTHWEST MOUNTAINS LOWER GILA REGION BY THIS EVENING AND WILL CONTINUE TOMORROW. A WINTER STORM WATCH IS IN EFFECT FOR THE LOWER GILA REGION FOR TONIGHT AND TOMORROW. OTHER AREAS WILL SEE ISOLATED TO SCATTERED SHOWERS OVERNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED LOWLAND RAIN AND MOUNTAIN SNOW SHOWERS WILL OCCUR MONDAY. SNOW LEVEL WILL BE DOWN TO AROUND 6000 FEET BY MONDAY MORNING. SHOWERS WILL TAPER OFF IN THE LATE AFTERNOON AND EARLY EVENING. DRY CONDITIONS WILL OCCUR TUESDAY AND PERSIST THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT...
Nearby
Wind Advisories in New Mexico, 2008Wind Advisories in Texas, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.